Alert archive / Idaho / Freeze Watches in 2021
Freeze Watch 2, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze watch at May 10, 2021, 3:17 AM MDT for 11 counties in Idaho. It took effect at May 11, 2021, 3:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 10, 2021, 3:17 AM MDT (09:17 UTC)
- In effect from
- May 11, 2021, 3:00 AM MDT
- Expired
- May 10, 2021, 3:43 AM MDT
- In force
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 27 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2493 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WWUS75 KPIH 100917 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 317 AM MDT Mon May 10 2021 IDZ055-102100- /O.NEW.KPIH.FR.Y.0004.210511T0900Z-210511T1500Z/ /O.CON.KPIH.FR.Y.0003.000000T0000Z-210510T1500Z/ Eastern Magic Valley- Including the cities of Burley, Rupert, Heyburn, and Oakley 317 AM MDT Mon May 10 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY... * WHAT...For the first Frost Advisory, temperatures as low as 36 will result in frost formation. For the second Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...The eastern Magic Valley, including Burley, Rupert, Heyburn, and Oakley. * WHEN...For the first Frost Advisory, until 9 AM MDT this morning. For the second Frost Advisory, from 3 AM to 9 AM MDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. Plants that can be moved inside should be. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IDZ051>054-102100- /O.NEW.KPIH.FZ.A.0002.210511T0900Z-210511T1500Z/ /O.CON.KPIH.FR.Y.0003.000000T0000Z-210510T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 317 AM MDT Mon May 10 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 34 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...The Snake River plain, including the lava beds and the Mud Lake desert. * WHEN...For the Frost Advisory, until 9 AM MDT this morning. For the Freeze Watch, from late tonight through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && Messick && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
210 WWUS75 KPIH 100943 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 343 AM MDT Mon May 10 2021 IDZ051>054-102100- /O.UPG.KPIH.FZ.A.0002.210511T0900Z-210511T1500Z/ /O.NEW.KPIH.FZ.W.0002.210511T0900Z-210511T1500Z/ /O.CON.KPIH.FR.Y.0003.000000T0000Z-210510T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 343 AM MDT Mon May 10 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...The Snake River plain, including the lava beds and the Mud Lake desert. * WHEN...For the Freeze Warning, from 3 AM to 9 AM MDT Tuesday. For the Frost Advisory, until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ055-102100- /O.CON.KPIH.FR.Y.0003.000000T0000Z-210510T1500Z/ /O.CON.KPIH.FR.Y.0004.210511T0900Z-210511T1500Z/ Eastern Magic Valley- Including the cities of Burley, Rupert, Heyburn, and Oakley 343 AM MDT Mon May 10 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY... * WHAT...For the first Frost Advisory, temperatures as low as 36 will result in frost formation. For the second Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...The eastern Magic Valley, including Burley, Rupert, Heyburn, and Oakley. * WHEN...For the first Frost Advisory, until 9 AM MDT this morning. For the second Frost Advisory, from 3 AM to 9 AM MDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. Plants that can be moved inside should be. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze watch went out at May 9, 1:51 PM MDT, 13 hours 26 minutes earlier.
Area forecast discussion, May 9, 1:51 PM MDT, 13 hours 26 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 151 PM MDT Sun May 9 2021 .SHORT TERM...Tonight through Tuesday night. East Idaho remains under the influence of closed upper low over Western Montana through tonight. Cool northwest flow wrapping around the low will be responsible for a few showers through tonight as the low sags south into Idaho. Temperatures remain very cool tonight, and we have issued a Frost Advisory for the Snake River Plain zones, though sporadic cloud cover as the low rotates south may limit frost formation. Still, temperatures are cool enough to be a concern for temperature-sensitive plants. As the low reaches Idaho Monday, expect showers to be a lingering concern, but the effects will be mainly over higher elevations. Any showers that can make it into lower elevations, particularly Monday evening or overnight Monday night could be cold enough to be snow though accumulations will be limited at lower elevations both due to limited moisture availability and warmer ground temperatures. There is also some weak instability during the day Monday, so a thunderstorm or two wont be out of the question. Upper low shifts rather quickly out of the region to the southeast during the day Tuesday, so drier conditions are expected most areas with plenty of sunshine, though a few lingering showers may be possible in the Bear Lake area. Dry and continued cool is expected through Tuesday night. DMH .LONG TERM...Wednesday through Sunday. Expect dry and warm conditions Wednesday with highs above normal with valleys in the 70s and mainly 60s in the mountains. Will be even warmer Thursday and Friday with many sites reaching the 80s by Friday. For the most part dry conditions will remain with only the eastern highlands getting showers and thunderstorms those days. Expect more widespread showers and thunderstorms Saturday and Sunday as the next Pacific trof moves through Idaho with temperatures beginning to cool down next weekend as well. After the very mild temperatures Friday will see about a 10 degree cool down Friday to Sunday but remaining slightly above normal. There is a reasonable chance of some windy conditions Friday through Saturday ahead of and behind a cold frontal passage. That far out confidence low in model accuracy. GK && .AVIATION... Upper level trof still lingering the next two days over Idaho and expect some cloud cover but should remain at VFR levels at the TAF sites through Monday and also showers in the vicinity this evening tonight and Monday. Most likely time to actually see precipitation on station is after 18Z Monday. Peak sustained wind speeds likely in the 10 knot range this afternoon and evening as well as Monday afternoon. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 9 AM MDT Monday for IDZ051>055. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:17 AM MDT | Frost Advisory | PIH | Blaine, Cassia, Minidoka, Power | 30 hr |
| May 10, 3:43 AM MDT | Freeze Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Fremont and 5 more | 29 hr |
| May 10, 11:55 AM MDT | Special Weather Statement | PIH | Power | 50 min |
| May 10, 4:15 PM MDT | Special Weather Statement | PIH | Jefferson | 60 min |
| May 10, 4:30 PM MDT | Special Weather Statement | PIH | Fremont | 60 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.